Alert archive / Texas / Wind Advisories in 2005

Wind Advisory 4, NWS Fort Worth, TX

October 23, 200537 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Oct 23, 2005, 11:17 AM CDT for 37 counties in Texas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2005, 11:17 AM CDT (16:17 UTC)
Expired
Oct 23, 2005, 6:00 PM CDT
In force
7 hr
Issued by
NWS Fort Worth, TX
All 37 counties

Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 28 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2005-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2005-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1450 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 231617
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1117 AM CDT SUN OCT 23 2005

...WIND ADVISORY IN EFFECT FOR MOST OF NORTH TEXAS THROUGH 4 PM... 

.STRONG NORTHERLY WINDS BEHIND A COLD FRONT HAVE RESULTED IN
SUSTAINED WINDS NEAR 25 MPH WITH GUSTS TO 40 MPH. THE WIND
ADVISORY IS FOR AREAS JUST SOUTH OF A MID LEVEL CLOUD DECK LOCATED
NEAR THE RED RIVER WHERE LOW LEVEL LAPSE RATES ARE MOST UNSTABLE
AND ARE ALLOWING FOR SUBSTANTIAL MIXING OF STRONGER WINDS ALOFT.
THE SOUTHEASTERN COUNTIES OF NORTH TEXAS ARE NOT INCLUDED AS BEST
PRESSURE RISES AND 850 MB WINDS WILL BE TO THEIR NORTHWEST. WINDS
SHOULD DIMINISH BELOW CRITERIA BY 4 PM.

TXZ094-095-102>107-115>123-129>135-141>146-156>161-174-232100-
/X.NEW.KFWD.WI.Y.0004.051023T1617Z-051023T2100Z/
FANNIN-LAMAR-WISE-DENTON-COLLIN-HUNT-DELTA-HOPKINS-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-HENDERSON-COMANCHE-
MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-
FALLS-LIMESTONE-MILAM-
INCLUDING THE CITIES OF...BONHAM...PARIS...DECATUR...BRIDGEPORT...
DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO...
GREENVILLE...COMMERCE...COOPER...SULPHUR SPRINGS...BRECKENRIDGE...
MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...
DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...
CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...
EAST TAWAKONI...CISCO...EASTLAND...RANGER...GORMAN...
STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...GLEN ROSE...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...ATHENS...GUN BARREL CITY...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
MEXIA...GROESBECK...CAMERON...ROCKDALE
1117 AM CDT SUN OCT 23 2005

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM THIS AFTERNOON FOR MOST
AREAS OF NORTH TEXAS. THE EXTREME NORTHWESTERN AND SOUTHEASTERN
COUNTIES OF NORTH TEXAS ARE NOT INCLUDED IN THE WIND ADVISORY.

A STRONG COLD FRONT HAS MOVED ACROSS NORTH TEXAS THIS
MORNING...RESULTING IN NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO
40 MPH. THESE WINDS WILL CONTINUE THROUGH THE EARLY AFTERNOON
HOURS BEFORE SUBSIDING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. TRASH CANS AND OTHER LOOSE OBJECTS OUTSIDE
SHOULD BE SECURED.


$$


92
2 follow-up statements
000 
WWUS74 KFWD 232033
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
333 PM CDT SUN OCT 23 2005

...WIND ADVISORY IN EFFECT FOR SOUTHERN PORTIONS OF NORTH TEXAS
THROUGH 6 PM...

.DISCUSSION...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE FOR
AREAS NORTH OF A LINE FROM GOLDTHWAITE...TO HILLSBORO...TO ATHENS.
TO THE SOUTH OF THIS LINE A WIND ADVISORY IS IN EFFECT UNTIL 6 PM
FOR NORTHERLY WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH. THESE
WINDS ARE IN THE WAKE OF A STRONG COLD FRONT WHICH PUSHED THROUGH
NORTH TEXAS THIS MORNING.


TXZ147-148-162-175-232300-
/X.EXB.KFWD.WI.Y.0004.000000T0000Z-051023T2300Z/
FREESTONE-ANDERSON-LEON-ROBERTSON-
INCLUDING THE CITIES OF...TEAGUE...FAIRFIELD...PALESTINE...
BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...HEARNE...FRANKLIN...
CALVERT
333 PM CDT SUN OCT 23 2005

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

A STRONG COLD FRONT WHICH MOVED THROUGH NORTH TEXAS THIS MORNING
HAS RESULTED IN NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH.
THESE WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS BEFORE
SUBSIDING THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. TRASH CANS AND OTHER LOOSE OBJECTS OUTSIDE
SHOULD BE SECURED.

$$

TXZ135-142>146-156>161-174-232300-
/X.EXT.KFWD.WI.Y.0004.000000T0000Z-051023T2300Z/
HENDERSON-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-
BELL-MCLENNAN-FALLS-LIMESTONE-MILAM-
INCLUDING THE CITIES OF...ATHENS...GUN BARREL CITY...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
MEXIA...GROESBECK...CAMERON...ROCKDALE
333 PM CDT SUN OCT 23 2005

...WIND ADVISORY EXTENDED UNTIL 6 PM CDT THIS EVENING...

THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 6 PM CDT THIS EVENING. 

NORTHERLY WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE
THROUGH THE LATE AFTERNOON HOURS FOR LOCATIONS ALONG AND SOUTH OF
A LINE FROM GOLDTHWAITE...TO HILLSBORO...TO ATHENS. THESE WINDS
WILL FINALLY BEGIN TO DIMINISH THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. TRASH CANS AND OTHER LOOSE OBJECTS OUTSIDE
SHOULD BE SECURED.

$$

TXZ094-095-102>107-115>123-129>134-141-232145-
/X.CON.KFWD.WI.Y.0004.000000T0000Z-051023T2100Z/
FANNIN-LAMAR-WISE-DENTON-COLLIN-HUNT-DELTA-HOPKINS-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-
INCLUDING THE CITIES OF...BONHAM...PARIS...DECATUR...BRIDGEPORT...
DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO...
GREENVILLE...COMMERCE...COOPER...SULPHUR SPRINGS...BRECKENRIDGE...
MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...
DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...
CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...
EAST TAWAKONI...CISCO...EASTLAND...RANGER...GORMAN...
STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...GLEN ROSE...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...COMANCHE...DE LEON
333 PM CDT SUN OCT 23 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

WINDS ARE SUBSIDING OVER THE NORTHERN PORTIONS OF THE WIND
ADVISORY AREA THAT WAS ISSUED EARLIER THIS MORNING. THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 PM FOR LOCATIONS GENERALLY
NORTH OF A LINE FROM GOLDTHWAITE...TO HILLSBORO...TO ATHENS.

$$


92
000 
WWUS74 KFWD 232252
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
552 PM CDT SUN OCT 23 2005

TXZ135-142>148-156>162-174-175-240000-
/X.EXP.KFWD.WI.Y.0004.000000T0000Z-051023T2300Z/
HENDERSON-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE-ANDERSON-
LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-
ROBERTSON-
INCLUDING THE CITIES OF...ATHENS...GUN BARREL CITY...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...FAIRFIELD...
PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...KILLEEN...
TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...GROESBECK...
BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...ROCKDALE...
HEARNE...FRANKLIN...CALVERT
552 PM CDT SUN OCT 23 2005

...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING...

GUSTY NORTH WINDS WILL CONTINUE TO DIMINISH ACROSS NORTH TEXAS
THIS EVENING. A FEW WIND GUSTS UP TO 30 MPH WILL STILL BE POSSIBLE
THROUGH 8 PM THIS EVENING IN THE WACO...TEMPLE...AND KILLEEN
AREAS. WIND SPEEDS WILL DIMINISH INTO THE 10 TO 20 MPH ACROSS ALL
OF NORTH TEXAS BY MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Oct 23, 11:10 AM CDT, 7 minutes earlier.

Area forecast discussion, Oct 23, 11:10 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1110 AM CDT SUN OCT 23 2005

.PUBLIC UPDATE...
WE WILL UPDATE THE ZONES AND ISSUE A WIND ADVISORY...FOR ALL BUT THE
EXTREME NORTH AND EXTREME SOUTHEASTERN ZONES.

EVAPORATIVE COOLING FROM A BAND OF LIGHT RAIN AND VIRGA SHOWERS
ACROSS NORTHERN PORTIONS OF THE AREA IS AUGMENTING THE GUSTY NORTH
WINDS...TO SPEEDS OF 25 TO 35 MPH...WITH A FEW GUSTS SLIGHTLY ABOVE
40 MPH.  THE WINDS WILL DIMINISH ABOUT 400 PM...AS ELEVATED
CONVECTION AND PRESSURE GRADIENTS BOTH DIMINISH ACROSS THE AREA.

WILL ALSO MAKE SOME ADJUSTMENTS TO TEMPERATURES...CLOUDS...AND LIGHT
PRECIPITATION.

.AVIATION...
COLD FRONT HAS SWEPT THROUGH METROPLEX AIRPORTS ALREADY AND IT WL
MOVE THROUGH KACT AFTER 12Z. GUSTY N FLOW WL LINGER ACROSS THE
REGION FOR MOST OF THE DAY...BEFORE GRADIENT RELAXES ENOUGH FOR 5 TO
10 KTS LATE TONIGHT. SOME LIGHT SHRA WILL ALSO FALL FROM MAINLY MID
LEVEL CLOUDS AFTER THE FRONTAL PASSAGE.

&&

.UPDATE...
620 AM...
ELEVATED SHOWERS CONTINUE TO FORM IN SOUTHWEST OKLAHOMA THIS
MORNING.  MOISTURE APPEARS TO BE A LITTLE DEEPER THAN EARLIER
ANTICIPATED SO THE SPRINKLES WE HAD MENTIONED ACROSS THE NORTHERN
HALF OF THE REGION MAY BE MORE SUBSTANTIAL. WILL SEND OUT A QUICK
UPDATE TO RAISE THE POPS SLIGHTLY.  MOST AREAS WILL STILL NOT
RECEIVE MEASURABLE RAIN SO WILL KEEP POPS AT 20 PERCENT.

&&

.DISCUSSION...
411 AM
A FAIRLY STRONG COLD FRONT...CURRENTLY JUST SOUTH OF THE RED RIVER...
WILL CONTINUE MOVING SOUTH AROUND 35 MPH. GUSTY NORTH WINDS
BETWEEN 15 AND 25 MPH WITH SOME GUSTS AROUND 30 MPH WILL PREVAIL
TODAY BEHIND THE FRONT. ELEVATED MOISTURE BETWEEN ABOUT 5000 AND
10000 FT WILL KEEP POST FRONTAL SKIES MOSTLY CLOUDY. THERE STILL
MAY BE A FEW SPRINKLES TODAY BUT MEASURABLE RAIN IS NOT EXPECTED.
TEMPERATURES ALONG THE RED RIVER COUNTIES WILL MOST LIKELY REMAIN
IN THE 50S THROUGH THE AFTERNOON. MOST OTHER LOCATIONS MAY SEE A
LITTLE WARMING DUE TO SOME BRIEF MORNING SUN BUT SHOULD ONLY MAKE
IT INTO THE 60S.

PRESSURE GRADIENT WILL RELAX TONIGHT AND WIND SPEEDS WILL DROP OFF
QUICKLY. CLOUDS WILL ALSO BE ON THE DECREASE TONIGHT AND THIS WILL
ALLOW TEMPERATURES TO COOL INTO UPPER 30S TO LOWER 40S. IF THE
WIND CAN FALL OFF ENOUGH A FEW RURAL AREAS MAY EVEN EXPERIENCE BRIEF
MORNING FROST.

MONDAY THROUGH WEDNESDAY WILL BE DRY AND RELATIVELY COOL. LOW
LEVEL MOISTURE WILL SLOWLY INCREASE WEDNESDAY AS A WEAK SURFACE
TROUGH DEVELOPS IN SOUTHEAST COLORADO. MAY EVEN SEE A FEW SHOWERS
THURSDAY AS A SHORT WAVE TROUGH TRANSLATES ACROSS THE REGION.

UPPER RIDGE WILL BUILD OVER NORTH TEXAS ON THE WEEKEND AND BRING
WARMER TEMPERATURES AN LITTLE CHANCE FOR RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  63  39  66  44 /  10  10  10   0
WACO, TX              69  40  67  40 /  10  10  10   0
PARIS, TX             62  38  63  41 /  10  10  10   0
DENTON, TX            62  38  66  41 /  10  10  10   0
MCKINNEY, TX          62  38  65  41 /  10  10  10   0
DALLAS, TX            63  39  66  44 /  10  10  10   0
TERRELL, TX           64  40  67  42 /  10  10  10   0
CORSICANA, TX         67  41  67  41 /  10  10  10   0
TEMPLE, TX            70  40  68  41 /  10  10  10   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

/79
Hazardous weather outlook, Oct 23, 3:55 AM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
355 AM CDT SUN OCT 23 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-240900-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
355 AM CDT SUN OCT 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT
GUSTY NORTH WINDS FROM 15 TO 25 MPH WILL CREATE ROUGH AND CHOPPY
WATERS ACROSS NORTH TEXAS TODAY. BOATERS SHOULD EXERCISE CAUTION
WHEN VENTURING OUT ON AREA LAKES. THE GUSTY NORTH WINDS WILL ALSO
INCREASE THE POTENTIAL FOR WILDFIRES TODAY. WIND SPEEDS SHOULD
FALL INTO THE 10 TO 20 MPH RANGE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

Nearby

Wind Advisories in Texas, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.